MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Codes Failure to Advance (2524); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: 13985402206.The initial reporter email address was not available / reported.The complaint device was returned for evaluation and analysis; it was received on 28-feb-2023.The investigation finding is documented below.Investigation summary: a non-sterile 7mm x 25cm orbit galaxy complex frame coil was returned contained in the decontamination pouch.Visual inspection was performed.The introducer was returned separated from the rest of the complaint device.Two (2) kink damages were noted in the distal portion of the hypo-tube (delivery tube) microscopic inspection was performed.Under magnification, the embolic coil was observed still attached to the gripper component.Two (2) kinked sections were observed on the coil.The introducer was inspected and it was observed opened due to a kink damage found at 3cm from the distal end.No other damages or anomalies were found on the returned complaint device.The issue documented in the complaint that the coil could not be pushed into the end of the microcatheter could not be evaluated through functional testing due to the conditions in which the components were returned.The issue documented in the complaint that the introducer was split was confirmed based on the condition in which the introducer was received.This finding is also related to the issue that the coil could not be pushed as it could be a secondary result from the manipulation required during the attempt to advance the coil.The coil kinking was not originally documented in the complaint; however, due to the observed kinks being slight, they may not have been detected without the use of the microscope, therefore, damage during use cannot be ruled out.Coil kinking is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling to prevent such issue from occurring.The embolic coil can become kinked during procedural handling where force may have inadvertently applied.It is possible that a continuous flush was not maintained during the procedure.Without an adequate flush, issues such as inability to push the coil through the microcatheter can arise which can cause some force to be exerted on the device.Unlike the coil kinking, kinking on the delivery tube is highly detectable and could have been detected during the ¿in vitro examination¿; therefore, this finding could be attributed to the ¿device damaged¿ reported in the event description of the complaint.The introducer kinking and the coil kinking are also included in the umbrella term of ¿device damaged¿ and related to the inability to push the coil into the microcatheter.Per risk documentation, delivery tube / embolic coil not pushing through the microcatheter is a potential issue that can occur during coil placement due 1) excessively tortuous anatomy; 2) incompatibility with microcatheter; or 3) clot formation in the microcatheter.With the limited information available, the root cause remains speculative.However, there is no indication that the issues encountered during the procedure are a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30675883) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the complaint coil, a 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 30675883) could not be pushed into the end of the microcatheter.¿in vitro examination, distal end of the introducer sheath was found split laterally, and a new coil was switched to complete the surgery.¿ there was no negative impact to the patient.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this complaint file will be updated accordingly.The complaint device was returned for evaluation and analysis.The product investigation completed on 07-mar-2023.Based on the completed product investigation, this event has been deemed usfda reportable under title 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16500399
Report Number3008114965-2023-00155
Device Sequence Number16969473
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30675883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Initial Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown